How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Elliott, LPCC, NCC Your Own Question
Elliott, LPCC, NCC
Elliott, LPCC, NCC, Psychotherapist
Category: Mental Health
Satisfied Customers: 7664
Experience:  35 years of experience as a Licensed Professional Clinical Counselor, National Certified Counselor and a college professor.
40019946
Type Your Mental Health Question Here...
Elliott, LPCC, NCC is online now
A new question is answered every 9 seconds

I've been on Cymbalta for 1 1/2 years after my husband and I

This answer was rated:

I've been on Cymbalta for 1 1/2 years after my husband and I split - then I went to Thailand and with 30 days in the sun was able to get off it - so its 3 months now - I'm feeling low - should I go back on it or just keep excersing and fighting this thing - I know my Father suffered from depression. I don't want to live on drugs - I'm 65 and healthy, fit and looking for a sexy man. It's hard at my age - they all look like my grandfather and I need the touchy feely thing. I'm in Vancouver - 14 to one women here -so should I go back on the drug or not. Looie from the rainy city. Its sunny today.
Elliott, LPCC, NCC :

Seeking expert counseling is a sign of strength. A personal relationship with a caring professional is proven clinically effective.

Elliott, LPCC, NCC :

Dear Looie,

Elliott, LPCC, NCC :

I believe that I can help.

Elliott, LPCC, NCC :

You have done so well without the Cymbalta. Keep fighting it with plenty of exercise. You can join a gym with a pool and may be able to do your excercise there, and perhaps meet a man who thinks all women around his age look like his grandmother - until he meets you.

Elliott, LPCC, NCC :

Exercise (correction)

Elliott, LPCC, NCC :

If, despite your best efforts, you start sinking into that hole of depression, you can then consider Cymbalta (or another antidepressant such as Wellbutrin/buprion which does not cause weight gain nor does it lower libido).

Elliott, LPCC, NCC :

I wish you great success. Keep working out and perhaps things will work out for you.

Elliott, LPCC, NCC :

I shall keep you in my thoughts.

Elliott, LPCC, NCC :

Warm regards,

Elliott, LPCC, NCC :

Elliott, MAE, LPCC, NCC, CCMHC

Elliott, LPCC, NCC and other Mental Health Specialists are ready to help you
Customer: replied 4 years ago.

Dear Dr. Elliott - I will keep trying with the exercise - how long to people stay on Cymbalta - I'm sure its not good for me - all the other drugs they tried on me but didn't work - too strong.
Thanks for caring. My own Dr. wants me off it - but I feel very emotional off it. Sharon

Dear *****,

If it is helping you and you cannot stop that emotional feeling which is making it hard for you to function normally, then you could either try the Wellbutrin (bupropion) that I recommended earlier, or returnt to the Cymbalta which is not a weak drug.

Speak to your physician and talk over the options with him. You need to feel like yourself, and if you can achieve that feeling of well-being only with the Cymbalta, then ask him to restore it to you.

I shall continue to keep you in my prayers.

Warm regards,

Elliott

Related Mental Health Questions